Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Melbourne, FL

September 2, 2016Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Sep 2, 2016, 4:39 AM EDT for Lake County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2016, 4:39 AM EDT (08:39 UTC)
Expired
Sep 2, 2016, 5:30 AM EDT
In force
51 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Melbourne radar (KMLB), 128 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2016-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2016-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1297 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted.

244 
WWUS82 KMLB 020839
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
439 AM EDT FRI SEP 2 2016
 
FLZ041-044-045-141-144-020930-
INLAND VOLUSIA COUNTY FL-NORTHERN LAKE COUNTY FL-
SOUTHERN LAKE COUNTY FL-ORANGE FL-COASTAL VOLUSIA COUNTY FL-
439 AM EDT FRI SEP 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ORANGE...LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 530 AM EDT...

AT 434 AM EDT...DOPPLER RADAR WAS TRACKING SHOWERS AND THUNDERSTORMS
MOVING NORTHEAST AT 50 MPH INTO LAKE COUNTY AND NORTHWEST VOLUSIA
COUNTY FROM THE WEST. 

WIND GUSTS TO 40 TO 45 MPH WILL BE POSSIBLE WITH THE HEAVIER SHOWERS
AND ISOLATED LIGHTNING STORMS.

LOCATIONS IMPACTED INCLUDE...
GROVELAND...LEESBURG...EUSTIS...PAISLEY...DELAND AND PIERSON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS ALSO OCCURRING...AND MAY LEAD TO LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2896 8195 2896 8166 2928 8164 2932 8168
      2940 8142 2926 8142 2927 8115 2887 8137
      2883 8142 2879 8141 2835 8165 2835 8179
      2836 8179 2835 8196
TIME...MOT...LOC 0834Z 237DEG 43KT 2871 8196 

$$

15

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Sep 2, 4:10 AM EDT, 29 minutes earlier.

Area forecast discussion, Sep 2, 4:10 AM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
410 AM EDT FRI SEP 2 2016

.DISCUSSION...

...High Rain Chances Orlando/Canaveral North Today With Gusty
Winds Too...
...Tropical Storm Warning in Effect for Coastal Waters of Volusia
County...

Today...
Hermine will be just north of the Georgia/Florida line at 12z and
accelerating to the northeast. A high moisture band will trail
back into the local area with the greatest amounts over the north
half, where the GFS still shows strong 925mb winds of 40-45 knots.

A band of convection will be ongoing with strong wind gusts possible
starting off the morning across north/central sections. Low-mid
level flow will veer to the southwest during the afternoon and be
nearly parallel to the convective band, so with some diurnal
instability enhancement, training echoes may set up a heavy rain
threat as convection back builds with time. However, the GFS does
not generate very much precip across east central Florida, and
the HRRR concentrates precip in the weakening convective band with
very little afternoon convection. The ECMWF keeps the higher
amounts near the west coast, which is often the case with this
kind of setup. Therefore, once the morning rainband diminishes,
east central Florida may be stabilized/clouded over during the
afternoon so excessive rainfall chances look low.

Will continue likely PoPs across the north. MOS PoPs in far
southeast sections are very low, around 10 percent as peripheral
subsidence associated with Hermine is already affecting that area.
Will still have a slight chance for showers/storms there.

Some sites were already gusting over 30 mph in the north early this
morning and with low level wind fields forecast quite strong into
afternoon, have expanded the wind advisory to include Orange,
Seminole, north Brevard and all of Lake county.

Tonight...
With the high moisture band lingering over central
Florida, will keep chance PoPs across the north and slight chance
in central sections, which is close to the GFS MOS values.

Sat-Sun...
Hermine will continue to pull away from FL toward the Mid-
Atlantic Seaboard by Sat morn to offshore of the DelMarVa
peninsula by Sun morn. A band of tropical moisture and weak sfc
trough will remain in its wake and stretch across the north half
of the FL peninsula while the Atlantic ridge axis endeavors to re-
emerge across south FL. These synoptic features will team to
promote local southwest winds Sat, except for southerly winds
along the Space and Treasure Coasts during the afternoon. A
distribution of rainfall chances will show a north to south
gradient 50-60 percent north of a XMR-TBW line and 30-40 percent
south with a chance for heavy rain. For Sun, developing
southeasterlies will overtake the flow pattern while the lingering
moisture ribbon modulates the rain chances similar to Sat. Max
Temps U80s/L90s with Min Temps in the M70s.

Mon-Thu...
GFS/ECMWF Models in general agreement to have Hermine loiter
offshore of the NJ coast much of the week. With the system well
away from FL, deep layer moisture will begin to gradually thin
along with an entrenching onshore low level wind flow. POPs near
climo to start the period dialing back to below climo by later in
the period. The onshore flow will tend to bring a bit of an inland
skew, but dependency resides with the extent of atmospheric
drying. Max Temps U80s/L90s and Min Temps M70s.

&&

.AVIATION...
Band of numerous SHRA and isolated TSRA will move across the
northern terminals through the morning.   Widespread MVFR conditions
with occasional IFR will occur at most of the terminals from KISM-
KMCO-KTIX northward.  Gusty winds to around 30 knots will also
occur outside convection and be locally higher in squalls. It
will be breezy south of there too but peak gusts should be closer
to 25 knots.

&&

.MARINE...
Today-Tonight...Strong south/southwest winds behind departing
Hermine will produce hazardous boating conditions, but winds will
slowly diminish during the afternoon and evening. Will maintain
the Tropical Storm Warning for the the far north and Small Craft
Advisory for the rest of the waters, but adjustments to the end
times may be necessary in later updates. The less then favorable
boating conditions will be accompanied by scattered to numerous
offshore moving squalls and isolated storms, especially from the
Cape northward.

Holiday Weekend...With Hermine pulling well away from the area,
boating conditions will be allowed to further improve over much of
the weekend with seas diminishing to 2-3 feet during Sat into Sun,
but up to 4 feet well offshore Mon. A weak sfc trough over north
FL Sat will give way to the emerging ridge axis Sun and Mon as
onshore flow sets up. Winds S-SW Sat becoming S-SE 10 knots or
less Sun and Mon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  88  76  89  74 /  70  40  60  30
MCO  85  76  89  75 /  60  30  60  20
MLB  91  77  90  75 /  40  20  50  30
VRB  91  76  90  75 /  30  10  40  30
LEE  84  76  87  75 /  70  40  60  20
SFB  87  76  89  75 /  60  40  60  20
ORL  86  76  89  75 /  60  30  60  20
FPR  91  75  90  74 /  30  10  40  30

&&

.MLB Watches/Warnings/Advisories...
FL...Wind Advisory until 4 PM EDT this afternoon for Coastal Volusia
     County-Inland Volusia County-Northern Brevard County-
     Northern Lake County-Orange-Seminole-Southern Lake County.

AM...Tropical Storm Warning for Flagler Beach to Volusia-Brevard
     County Line 0-20 nm-Flagler Beach to Volusia-Brevard County
     Line 20-60 nm.

     Small Craft Advisory for winds until 4 PM EDT this afternoon for
     Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
     Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

&&

Lascody/Sharp/Volkmer/Combs
Hazardous weather outlook, Sep 1, 6:35 PM EDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
635 PM EDT THU SEP 1 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-021000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
635 PM EDT THU SEP 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
A TORNADO WATCH IS IN EFFECT FOR LAKE, VOLUSIA, SEMINOLE, ORANGE,
OSCEOLA, AND BREVARD COUNTIES THROUGH 1100 PM EDT.

VERY MOIST AIR AND INCREASING LOW-LEVEL WINDS ON THE EASTERN
PERIPHERY OF HURRICANE HERMINE WILL CONTRIBUTE TO A POTENTIAL FOR
A FEW TORNADOES, ESPECIALLY WITHIN SQUALLS THAT MOVE FROM WEST TO
EAST ACROSS THE AREA THIS EVENING AND OVERNIGHT TONIGHT.
OTHERWISE, QUICK-MOVING STORMS WILL BE CAPABLE OF PRODUCING VERY
HEAVY RAINFALL, OCCASIONAL LIGHTNING, AND INCREASINGLY GUSTY WINDS
BETWEEN 40 AND 50 MPH. STORM MOTION WILL BE FAST TOWARDS THE
NORTHEAST AT 30 TO 40 MPH.

.FLOOD IMPACT...
LOCALIZED HEAVY RAIN AMOUNTS OF ONE TO TWO INCHES WILL BE
POSSIBLE DUE TO THE POSSIBILITY OF TRAINING HEAVY SHOWERS AND
ISOLATED LIGHTNING STORMS. THIS CAN LEAD TO STANDING WATER IN LOW
SPOTS AND ON ROADWAYS.

.HIGH WIND IMPACT...
WHILE SUSTAINED TROPICAL STORM FORCE WINDS ARE CURRENTLY NOT
FORECAST OVER EAST CENTRAL FLORIDA, WINDS BETWEEN 25 TO 30 MPH
ARE EXPECTED TO DEVELOP OVER VOLUSIA AND NORTHERN LAKE COUNTIES
OVERNIGHT. FURTHER TO THE SOUTH, SUSTAINED WINDS UP TO 20 MPH ARE
EXPECTED. WINDS WILL BE GUSTY INTO FRIDAY MORNING, ESPECIALLY
WITHIN FAST-MOVING SHOWERS AND THUNDERSTORMS.

.MARINE THUNDERSTORM GUST IMPACT...
FAST MOVING SHOWERS AND A FEW LIGHTNING STORMS ARE EXPECTED TO
MOVE OVER INLAND AREAS AND THE ATLANTIC WATERS THIS EVENING AND
OVERNIGHT AS OUTER RAINBANDS ON THE EASTERN SIDE OF HURRICANE
HERMINE MOVE OVER THE STATE. WIND GUSTS IN EXCESS OF 35 KNOTS WILL
BE POSSIBLE WITH LOCALLY HIGHER WAVES ON AREA LAKES, THE
INTRACOASTAL WATER WAYS, AND NEAR SHORE ATLANTIC WATERS. STORM
MOTION WILL BE TOWARD THE NORTHEAST AT 30 TO 40 KNOTS.

.WATERSPOUT IMPACT...
MARINE INTERESTS SHOULD ALSO BE ALERT FOR THE POTENTIAL OF
WATERSPOUTS THIS EVENING AND OVERNIGHT TONIGHT.

.WIND AND SEA IMPACT...
WINDS AND SEAS ARE EXPECTED TO INCREASE QUICKLY OVERNIGHT AND INTO
FRIDAY MORNING. A TROPICAL STORM WARNING IS IN EFFECT FOR THE
VOLUSIA COUNTY COASTAL WATERS WHERE WINDS WILL INCREASE TO 25 TO
35 KNOTS WITH FREQUENT GUSTS TO TROPICAL STORM FORCE EXPECTED.
SEAS WILL BUILD UP TO 8 FEET, ESPECIALLY OFFSHORE AND NORTH OF
CAPE CANAVERAL. FURTHER TO THE SOUTH, SMALL CRAFT ADVISORY
CONDITIONS ARE EXPECTED WITH WINDS BUILDING TO 20 TO 25 KNOTS AND
SEAS UP TO 6 FEET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
AN ELEVATED THREAT FOR LIGHTNING STORMS WILL EXIST INTO THE
WEEKEND WITH PERHAPS LOWER THAN NORMAL CHANCES RETURNING BY EARLY
NEXT WEEK. THREATS FROM STORMS INCLUDE LIGHTNING, TORRENTIAL
DOWNPOURS, AND GUSTY WINDS. SMALL CRAFT BOATING WILL REMAIN POOR
TO HAZARDOUS INTO FRIDAY BEFORE FAVORABLE CONDITIONS RETURN FOR
THE WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

ULRICH

In the hours before

Local storm report, Sep 1, 10:48 PM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1048 PM EDT THU SEP 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     TSTM WND DMG     4 NW MAGIC KINGDOM      28.46N 81.64W
09/01/2016                   ORANGE             FL   LAW ENFORCEMENT

            ORANGE COUNTY DISPATCH REPORTS A LARGE TREE DOWN AT THE
            INTERSECTION OF PORTER ROAD AND AVALON ROAD.TIME
            ESTIMATED BY RADAR.

0838 PM     TSTM WND DMG     4 NW MAGIC KINGDOM      28.46N 81.63W
09/01/2016                   ORANGE             FL   BROADCAST MEDIA

            BROADCAST MEDIA REPORTS PINE TREES DOWN AT PORTER ROAD
            AND HAMLIN GROVES TRAIL. TIME ESTIMATED.

&&

JC
Local storm report, Sep 1, 11:31 PM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1131 PM EDT THU SEP 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     TSTM WND DMG     4 NW MAGIC KINGDOM      28.46N 81.63W
09/01/2016                   ORANGE             FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS NUMEROUS LARGE TREES SNAPPED IN
            HALF ALONG PORTER ROAD BETWEEN AVALON ROAD AND HAMLIN
            GROVES TRAIL. POSSIBLE TORNADO DAMAGE.

&&

JC
Special weather statement, Sep 2, 4:39 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
439 AM EDT FRI SEP 2 2016

FLZ041-044-045-141-144-020930-
INLAND VOLUSIA COUNTY FL-NORTHERN LAKE COUNTY FL-
SOUTHERN LAKE COUNTY FL-ORANGE FL-COASTAL VOLUSIA COUNTY FL-
439 AM EDT FRI SEP 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ORANGE...LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 530 AM EDT...

AT 434 AM EDT...DOPPLER RADAR WAS TRACKING SHOWERS AND THUNDERSTORMS
MOVING NORTHEAST AT 50 MPH INTO LAKE COUNTY AND NORTHWEST VOLUSIA
COUNTY FROM THE WEST.

WIND GUSTS TO 40 TO 45 MPH WILL BE POSSIBLE WITH THE HEAVIER SHOWERS
AND ISOLATED LIGHTNING STORMS.

LOCATIONS IMPACTED INCLUDE...
GROVELAND...LEESBURG...EUSTIS...PAISLEY...DELAND AND PIERSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS ALSO OCCURRING...AND MAY LEAD TO LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2896 8195 2896 8166 2928 8164 2932 8168
      2940 8142 2926 8142 2927 8115 2887 8137
      2883 8142 2879 8141 2835 8165 2835 8179
      2836 8179 2835 8196
TIME...MOT...LOC 0834Z 237DEG 43KT 2871 8196

15

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 8:09 PM EDTSpecial Weather StatementMLBLake66 min
Sep 1, 8:28 PM EDTTornado WarningMLBLake32 min
Sep 1, 8:34 PM EDTTornado WarningMLBLake, Orange26 min
Sep 1, 9:02 PM EDTTornado WarningMLBOrange, Seminole28 min
Sep 1, 9:05 PM EDTSpecial Weather StatementMLBOrange55 min
Sep 2, 5:30 AM EDTSpecial Weather StatementMLBLake, Orange, Seminole, Volusia60 min
Sep 2, 5:36 AM EDTSevere Thunderstorm WarningMLBOrange, Osceola24 min
Sep 2, 6:32 AM EDTSpecial Weather StatementMLBLake43 min
Sep 2, 7:39 AM EDTSpecial Marine WarningMLB3 hr
Sep 2, 7:44 AM EDTSpecial Weather StatementMLBOrange46 min
Sep 2, 7:47 AM EDTLake Wind AdvisoryMLBOkeechobee, Osceola8 hr
Sep 2, 9:33 AM EDTSpecial Weather StatementMLBBrevard, Osceola57 min
Sep 2, 10:23 AM EDTSpecial Marine WarningMLB3 hr
Sep 2, 10:27 AM EDTSpecial Weather StatementMLBBrevard, Indian River, Okeechobee, Saint Lucie63 min
Sep 2, 4:18 PM EDTSpecial Weather StatementMLBSeminole42 min
Sep 2, 5:56 PM EDTSpecial Weather StatementMLBFlagler34 min
Sep 2, 6:33 PM EDTSpecial Weather StatementMLBVolusia27 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.